MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes Incorrect Measurement (1383); High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The cobas e 801 analytical unit serial number was (b)(6).The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 2 samples from the same patient's blood draw tested with elecsys hcg+ss assay on a cobas e 801 analytical unit.Sample 1: the initial result was <0.200 miu/ml (tested in a gel tube: bd vacutainer) and accompanied by a data flag.The laboratory has a standard practice to retest some samples from the same patient using different tubes.The 1st repeat result was 9.81 miu/ml (tested in a tube without gel: bd red cap).On 21-mar-2026: a new blood sample (sample 2) was drawn and tested, resulting in the following: <0.200 miu/ml (tested in a gel tube: bd vacutainer) and accompanied by a data flag.<0.200 miu/ml (tested in a tube without gel: bd red cap) and accompanied by a data flag.Sample 2 was sent to a different laboratory and retested, resulting in an hcg+ss of <0.2 miu/ml.On 23-mar-2026: sample 1 (tube without gel: bd red cap) was repeated, and the 2nd repeat result was 12.9 miu/ml.No questionable results were reported outside the laboratory.The result of <0.200 miu/ml, accompanied by a data flag indicating a negative result, was deemed correct and reported to the patient.
 
Additional Manufacturer Narrative
The field service engineer checked the analyzer and performed an intensive troubleshooting of the provided data and confirmed no issues with the analyzer.The instrument was performing within specifications.A general reagent or analyzer problem can be excluded since the qc prior to the event was within ranges.The investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key24846291
Report Number1823260-2026-01393
Device Sequence Number17548911
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number86890601
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/23/2026
Supplement Date Received by Manufacturer04/16/2026
Initial Report FDA Received Date04/11/2026
Supplement Report FDA Received Date05/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown